Alert archive / Mississippi / Wind Advisories in 2007
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 4, 2007, 6:03 PM CST for 17 counties in Mississippi; 10 counties in Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 6:03 PM CST (00:03 UTC)
- Expired
- Jan 4, 2007, 9:16 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tallahatchie County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Fayette County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 050003 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST THU JAN 4 2007 MSZ002>006-009-012>017-020>024-TNZ004-021-052>055-089>092-050400- /O.NEW.KMEG.WI.Y.0001.070105T0003Z-070105T0400Z/ MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-HENRY-CARROLL-MADISON-CHESTER-HENDERSON- DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... PARIS...HUNTINGDON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 603 PM CST THU JAN 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. STRONG WINDS IN EXCESS OF 25 MPH WITH GUSTS TO NEAR 40 MPH WILL BE POSSIBLE THIS EVENING. THE STRONG WINDS WILL OCCUR ON THE BACK EDGE OF THE PRECIPITATION MOVING INTO ALABAMA AND MIDDLE TENNESSEE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AC
1 follow-up statement
000 WWUS74 KMEG 050316 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 916 PM CST THU JAN 4 2007 MSZ002>006-009-012>017-020>024-TNZ004-021-052>055-089>092-050430- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-070105T0400Z/ MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-HENRY-CARROLL-MADISON-CHESTER-HENDERSON- DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... PARIS...HUNTINGDON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 916 PM CST THU JAN 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:44 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 4, 1:44 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 144 PM CST THU JAN 4 2007 .DISCUSSION... A SURFACE LOW IS OVER SOUTHWEST ARKANSAS AS OF 01Z WHILE THE UPPER LEVEL LOW IS STILL POSITIONED OVER EASTERN TEXAS. AN AREA OF RAIN CONTINUES TO STREAM UP FROM THE SOUTH ACROSS THE MIDSOUTH. THIS IS AHEAD OF THE UPPER LEVEL LOW AND IS ASSOCIATED WITH GOOD UPPER LEVEL DYNAMICS WITH THE UPPER JET OVER THE REGION AND GOOD MOISTURE TRANSPORT INTO THE AREA FROM THE GULF. THE GFS APPEARS TO HAVE THE BETTER HANDLE ON THE RAIN SHIELD ACROSS THE REGION AND RADAR TRENDS SUGGEST THAT THE RAIN MAY COME TO AN END OVER PORTIONS OF EASTERN ARKANSAS BEFORE 00Z. REGARDLESS...WILL CONTINUE LIKELY CHANCES OVER MUCH OF EAST ARKANSAS WITH SEVERAL SURFACE OBS STILL REPORTING LIGHT RAIN OVER CENTRAL ARKANSAS BEHIND THE MAIN RAIN AREA. ELSEWHERE...HIGH RAIN CHANCES WILL CONTINUE AS THE RAIN SHIELD STEADILY PROGRESSES EASTWARD. MODELS CONTINUE TO SUPPORT JUST A LITTLE INSTABILITY WITH THE MAIN RAIN SHIELD SO A RUMBLE OF THUNDER CAN NOT BE RULED OUT. WILL CONTINUE LOW RAIN CHANCES INTO FRIDAY AS MODELS SHOW THE UPPER LEVEL LOW MOVING THROUGH THE REGION. EVEN THOUGH THE DEEPER LEVEL MOISTURE WILL HAVE MOVED EAST OF THE REGION...THE UPPER LEVEL SUPPORT COULD STILL SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE MAINLY IN THE MORNING HOURS BEFORE THE CLOUDS CLEAR OUT. SHOULD BE IN BETWEEN SYSTEMS FRIDAY NIGHT. THE GFS IS FASTER IN THE TIMING OF THE NEXT COLD FRONT (BRINGING IT THROUGH LATE FRIDAY NIGHT) THAN THE NAM. THE GFS SHOWS QPF OVER THE REGION BY 12Z SAT ALTHOUGH THERE IS LITTLE MOISTURE AT ANY OF THE SIGNIFICANT LEVELS. THE NAM SHOWS THIS AS WELL...BUT HAS THE QPF OVER THE REGION WITH ITS TIMING OF THE FRONT ON SATURDAY AND DOES SHOW SOME MOISTURE TO WORK WITH. BY NO MEANS...NOT A LOT OF QPF. ENOUGH TO SUPPORT A LOW CHANCE. THE BETTER RAIN CHANCES CONTINUE TO BE SATURDAY NIGHT AND INTO SUNDAY AS A SHORTWAVE TROUGH TOGETHER WITH THE ENTRANCE REGION TO THE UPPER JET WILL DRAG AN AREA OF LOW PRESSURE NORTHWARD FROM THE CENTRAL GULF. MODELS CONTINUE TO INDICATE THAT THE BETTER RAIN CHANCES WILL BE TO THE SOUTHEAST DUE TO THE TRACK OF THE SURFACE LOW. HOWEVER...THERE IS SOME RUN TO RUN VARIABILITY IN THE TRACK OF THIS LOW. AS IT STANDS NOW...THE BULK OF THE RAIN WILL HOLD ROUGHLY SOUTH OF INTERSTATE 40. ONCE THIS SYSTEM CLEARS THE REGION LATE SUNDAY...THE UPPER FLOW WILL BECOME NORTHWESTERLY AND ESCORT COOLER TEMPERATURES INTO THE AREA. A COUPLE WEAK FRONTS COULD WORK THROUGH THE REGION BUT THERE SHOULDNT BE MUCH MOISTURE TO WORK WITH. GENERALLY...HIGH PRESSURE SHOULD DOMINATE RESULTING IN DRY CONDITIONS FOR THE REMAINDER OF THE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jan 4, 3:32 AM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 AM CST THU JAN 4 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 AM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:07 AM CST | Flash Flood Warning | MEG | Yalobusha | 113 min |
| Jan 5, 2:40 AM CST | Flash Flood Warning | MEG | Lafayette | 2 hr |
Nearby
Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.